MAUDE Adverse Event Report: ANGIODYNAMICS, INC VORTEX; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS, INC VORTEX; PORT & CATHETER, IMPLANTED
Catalog Number LVTX5213
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Failure of Implant (1924); Infiltration into Tissue (1931); Discomfort (2330)
Date of Event 05/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is not available to be returned to the manufacturer.An investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
On or about (b)(6) 2022, plaintiff underwent placement of an angiodynamics vortex product, reference number (b)(4), lot number 5712823.The device was implanted by dr.(b)(6), m.D., at (b)(6) hospital in atlanta, georgia, for the purpose of providing transfusion exchanges for sickle cell disease.On or about (b)(6) 2022, plaintiff presented to (b)(6) medical center in lithonia, georgia for removal and replacement of his malfunctioning port.A porty study was conducted that demonstrated extravasation around the port connector.The defective device was replaced with a bard powerport.As a result of having the vortex implanted, plaintiff has, allegedly, experienced significant mental and physical pain and suffering, has undergone additional surgeries, and has suffered financial or economic loss, including, but not limited to, obligations for medical services and expenses.
 
Additional Manufacturer Narrative
The customer's reported complaint description of port leaked around the port connector could not be confirmed since no complaint sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Device history record review of the packaging/assembly/component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The port housing, catheter and bayonet locking connector are provided as separate components within the port kit.The end user attaches the catheter tubing to the port (and secures junction with locking connector) during the implantation procedure.The instructions for use for this port device provides guidance and precautions for making this connection.Labeling review: the instructions for use, (16605362-01) which is supplied to the user with this port device, contains the following statements.Indications for use the angiodynamics port line is indicated for any patient requiring repeated access of the vascular system for delivery of medications, nutritional supplementation, fluids, blood, blood products, and sampling of blood.Dual models are indicated for combination therapy, simultaneous infusions, withdrawal of body fluids, and bolus delivery during continuous infusion.Potential complications: use of angiodynamics port systems involve potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: infection; occlusion; thrombophlebitis, pneumothorax; catheter malposition; migration and inadequate anchoring; hemorrhage; vessel trauma, including puncture, laceration, and erosion of vessel and the skin; catheter pinch-off (compression of the catheter between the clavicle and the first rib); hematoma; clot formation; catheter fragmentation; embolization; cardiac arrhythmia; cardiac puncture; cardiac tamponade; fibrin sheath, endocarditis; implant rejection; thoracic duct injury; thromboembolism; peritonitis; thrombosis; and drug extravasation (leakage).Occlusion may result from clot formation inside the lumen of the catheter, precipitate formation inside the port from incompatible drugs, or from catheter tip placement against a vein wall or valve.System assembly note: do not use surgical instruments for assembly.4.The bayonet locking mechanism for the lifeport* and vortex lp implantable port.Slide the bayonet locking mechanism over the end of the catheter.The suture tab should be in the upright position.Dry outlet tube(s) and proximal end of the catheter.Slide catheter tip approximately half way onto the port outlet tube(s).Slide the bayonet locking mechanism and catheter onto outlet tubes until the suture tab contacts the port body.Note: a "doughnut" shaped section of catheter should be visible here.Turn lock 90 degrees until suture tab lies flush with the port base thereby locking the catheter into place.Note: with proper assembly, a short "doughnut" shaped section of catheter should be visible between the bayonet locking ring and the port body.The port stems must remain perpendicular to the port base.Improper assembly may result in catheter damage, leaking, or possible disconnection.Prior practice is recommended to ensure dexterity in connecting the catheter to the port.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key19567665
Report Number1317056-2024-00093
Device Sequence Number12290213
Product Code LJT
UDI-Device IdentifierH787LVTX52130
UDI-PublicH787LVTX52130
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K010767
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLVTX5213
Device Lot Number5712823
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale